Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/26545

Title: Inclusion problems for patterns with a bounded number of variables
Authors: Bremer, Joachim
Freydenberger, Dominik D.
Issue Date: 2012
Publisher: © Elsevier Inc.
Citation: BREMER, J. and FREYDENBERGER, D.D., 2012. Inclusion problems for patterns with a bounded number of variables. Information and Computation, 220-221, pp.15-43
Abstract: We study the inclusion problems for pattern languages that are generated by patterns with a bounded number of variables. This continues the work by Freydenberger and Reidenbach [D.D. Freydenberger, D. Reidenbach, Bad news on decision problems for patterns, Information and Computation 208 (1) (2010) 83-96] by showing that restricting the inclusion problem to significantly more restricted classes of patterns preserves undecidability, at least for comparatively large bounds. For smaller bounds, we prove the existence of classes of patterns with complicated inclusion relations, and an open inclusion problem, that are related to the Collatz Conjecture. In addition to this, we give the first proof of the undecidability of the inclusion problem for NE-pattern languages that, in contrast to previous proofs, does not rely on the inclusion problem for E-pattern languages, and proves the undecidability of the inclusion problem for NE-pattern languages over binary and ternary alphabets. © 2012 Elsevier Inc.
Description: A preliminary version of this article appeared at Developments in Language Theory: DLT 2010.
Sponsor: Joachim Bremer was supported by the German Research Foundation (DFG) [grant SCHW 837/3-3].
Version: Accepted for publication
DOI: 10.1016/j.ic.2012.10.003
URI: https://dspace.lboro.ac.uk/2134/26545
Publisher Link: http://dx.doi.org/10.1016/j.ic.2012.10.003
ISSN: 0890-5401
Appears in Collections:Published Articles (Computer Science)

Files associated with this item:

File Description SizeFormat
inclusion-journal.pdfAccepted version435.96 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.